Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2011, 7:46 PM EDT for Randolph County, Upshur County, Webster County, West Virginia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 3, 2011, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:53 PM EDT | TSTM WND DMG | Cleveland, WV | TREE DOWN ON CLEVELAND ROAD RT 20 BLOCKING ROAD. |
| Jul 3, 7:53 PM EDT | HAIL 0.88 | Cleveland, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS51 KRLX 032346
SVRRLX
WVC083-097-101-040030-
/O.NEW.KRLX.SV.W.0216.110703T2346Z-110704T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
SOUTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...
NORTHEASTERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 830 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLY RIVER STATE PARK...OR 16 MILES NORTH OF WEBSTER SPRINGS...AND
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK.
.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 7997 3867 8046 3873 8045 3873 8039
3876 8041 3877 8040 3875 7993
TIME...MOT...LOC 2346Z 274DEG 14KT 3871 8034
$$
252 follow-up statements
644
WWUS51 KRLX 040013
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT SUN JUL 3 2011
WVC083-097-101-040030-
/O.CON.KRLX.SV.W.0216.000000T0000Z-110704T0030Z/
RANDOLPH WV-WEBSTER WV-UPSHUR WV-
813 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL UPSHUR...NORTHEASTERN WEBSTER AND SOUTHWESTERN
RANDOLPH COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HELVETIA...OR 19 MILES NORTHEAST OF WEBSTER SPRINGS...
MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTERVILLE...VALLEY HEAD...MILL CREEK AND HUTTONSVILLE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 7997 3866 8043 3872 8035 3876 8026
3875 7993
TIME...MOT...LOC 0013Z 274DEG 14KT 3870 8021
$$
25027
WWUS51 KRLX 040028
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SUN JUL 3 2011
WVC083-097-101-040038-
/O.EXP.KRLX.SV.W.0216.000000T0000Z-110704T0030Z/
RANDOLPH WV-WEBSTER WV-UPSHUR WV-
828 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL UPSHUR...
NORTHEASTERN WEBSTER AND SOUTHWESTERN RANDOLPH COUNTIES WILL EXPIRE
AT 830 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 7997 3866 8043 3872 8035 3876 8026
3875 7993
TIME...MOT...LOC 0028Z 303DEG 8KT 3863 8027
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:49 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 4:49 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 449 PM EDT SUN JUL 3 2011 .SYNOPSIS... COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA TONIGHT...AND LINGERS IN THE SOUTH MONDAY. WEAK HIGH PRESSURE PREVAILS TUESDAY AND WEDNESDAY. ANOTHER COLD FRONT BRINGS CHANCES FOR PRECIPITATION THURSDAY. && .NEAR TERM /THROUGH MONDAY/... MESOSCALE UPDATE... SENT OUT A QUICK UPDATE ACCOUNTING FOR BKN CONVECTIVE LINE ALONG OH RVR...JUST NORTH OF PKB AREA. THIS IS IN RESPONSE TO A WEAK BAROCLINIC ZONE...MORE OR LESS A WIND SHIFT AT THIS POINT...PROVIDING FOR CONVERGENCE NEEDED FOR LIFT. GREATEST COVERAGE IS ACROSS AFOREMENTIONED AREAS ALONG DECENT THETA E GRADIENT AND WHERE SFC BASED CAPE IS GREATEST. INSERTED SOME CAT POPS ACROSS WASHINGTON COUNTY AND ACROSS NORTHERN LOWLANDS INTO LATE THIS AFTN TO ACCOUNT FOR CONVECTIVE LINE. THINK THIS WILL TEND TO WEAKEN ON APPROACH TO NORTHERN MTNS BY 00Z. FARTHER S AND W...ACTIVITY IS MORE ISO IN NATURE ATTM WHERE RELATIVE MIN IN INSTABILITY EXISTS AND EXPECT THIS TO HOLD TRUE THRU THE REMAINDER OF AFTN AS AXIS SHIFTS E. FURTHER W...ACROSS SOUTHERN MO AND IL...COMPLEXES BLOWING UP ALONG WESTERN PORTIONS OF FRONTAL ZONE. THESE WILL HAVE TO BE WATCHED BUT AS OF NOW...EXPECT THESE TO PASS TO WELL S AND W THIS EVENING. WITH PWATS RUNNING ARND 1.75 INCHES...HIGH FRZ LEVEL...AND LACK OF ANY MEANINGFUL SHEAR...LOOKING AT MAINLY PULSE DUMPERS. COULD BE MARGINALLY SVR HAIL IN THE TALLER STORMS THIS AFTN. MAIN THREAT LOOKS TO BE WIND WITH ANY COLLAPSING CORES DUE TO DRY AIR BENEATH H8. PUT GUSTY WORDING AND SM HAIL MENTION IN WX GRIDS FOR A FEW HRS ACROSS NORTH...ALONG WITH HVY RAIN MENTION. SINCE THESE ARE MOVING AND FFG RUNNING HIGH...THINK ANY WATER PROBLEMS WOULD BE MINIMAL AND CONFINED TO POOR DRAINAGE URBAN AREAS. PREVIOUS DISCUSSION BELOW... CURRENT LAPS DATA SHOWING A SURFACE LOW OVER SOUTHEAST OHIO...WITH A PRESSURE TROUGH EXTENDING INTO SOUTHWEST OHIO AND SOUTHERN INDIANA. THIS IS PRIDING CONVERGENCE...AND VISIBLE SATELLITE IMAGERY SHOWING ENHANCEMENT IN THE TOWERING CUMULUS CLOUDS. THE FIRST ECHOES OF THE AFTERNOON NOW SHOWING UP ON RADAR IN ILN TERRITORY...AND EXPECTED SHORTLY IN OUR SOUTHEAST OHIO COUNTIES. THE BIGGEST QUESTION IN THE FORECAST THROUGH THE EARLY PART OF TONIGHT IS THE COVERAGE OF THE THUNDERSTORMS. IN EFFORTS TO GO WITH A DETERMINISTIC FORECAST...KEEP THE LIKELIES IN THE NORTHERN CWA THIS AFTERNOON...AND CLOSER TO THE MOUNTAINS THIS EVENING. NOT A LOT OF CONCERN FOR SEVERE WEATHER HERE WITH WATER LOADING IN A HIGH PRECIPITABLE WATER SOUNDING AND WEAK FLOW ALOFT. THE FRONT/PRESSURE TROUGH BECOMES DIFFICULT TO TRACK INTO THE OVERNIGHT...BUT DO HAVE IT MOVING INTO THE SOUTHERN AND EASTERN PORTIONS OF WEST VIRGINIA. LEAVE SLIGHT CHANCE POPS IN GIVEN THIS BOUNDARY...BUT TRY TO CLEAR THE SKY TO A DEGREE BEHIND THE FRONT. A COUPLE OF WEAK SHORT WAVE TROUGH AXES APPEAR IN THE NORTHWEST FLOW ALOFT MONDAY. THESE ARE NOT OVERLY IMPRESSIVE FEATURES...AND NEITHER IS THE AVAILABLE MOISTURE...BUT HAVE OPTED FOR SLIGHT CHANCE INTO MONDAY. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... MODELS ARE IN DESCENT AGREEMENT SHOWING AN H5 HEIGHT SHORT WAVE ACROSS THE OH VALLEY BY TUESDAY 18Z. HOWEVER...DIFFERENCES EXIST IN THE STRENGTH AND POSITION OF THE ASSOCIATED VORTICITY MAXIMUM. WHILE THE GFS BRINGS AN ELONGATED VORTICITY FEATURE FROM CENTRAL KY...NORTHEAST ACROSS WV...CONTINUING INTO SOUTHERN PA...THE CMC AND ECMWF SHOW THIS VORT FEATURE FURTHER SOUTH ALONG KY EAST NORTHEAST ACROSS EXTREME SOUTHERN WV. THE NAM IS THE WEAKER OF ALL MODELS WITH A VERY DIFFUSED VORT FEATURE. BLENDED GFS/CMC SOLUTIONS...ALLOWING POPS AND ASSOCIATED WEATHER TO EXIT THE CENTRAL AND SOUTHERN SECTIONS MONDAY NIGHT. WITH DRY AIR COLUMN EVIDENT IN MODEL SOUNDINGS...AND LACK OF FORCING...OPTED TO KEEP DRY WEATHER TUESDAY AND WEDNESDAY AS A WEAK HIGH PRESSURE DEVELOPS. HIGH PRESSURE WILL LIKELY SETTLE IN BEHIND THE SHORT WAVE FOR TUESDAY...WITH DRY WEATHER AND NEAR SEASONAL TEMPERATURES. TEMPS WILL BE NEAR SEASONAL LEVELS...DUE MAINLY TO CLOUDS AND SHOWERS SOUTH...TO SLIGHTLY COOLER AIR NORTH FOR TUESDAY. WARMER THAN NORMAL TEMPERATURES EXPECTED WEDNESDAY PER PLENTY OF SUNSHINE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL TRY TO BRING ANOTHER BROADER BUT WEAKER H5 TROUGH INTO THE AREA...UNDER NORTHWEST FLOW WEDNESDAY NIGHT. A COLD FRONT WILL FOLLOW WITH ADDITIONAL H5 SHORT WAVES ON THURSDAY. KEPT CHANCE POPS FOR NOW IN DAY 4 AS MODELS CONTINUES TO HAVE A GOOD GRIP ON THESE SYSTEMS. DECREASED POPS TO SLIGHT CHANCE BEHIND THE FRONT THURSDAY NIGHT AND EARLY FRIDAY. HAVE NO POPS/WX FOR THE REST OF NEXT WEEKEND. WENT WITH HPC TEMPERATURES GUIDANCE THROUGH THE PERIOD. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... CHALLENGING TAFS TODAY WITH THE CONVECTIVE POTENTIAL AND TIMING. DO HAVE TEMPO TSRA CB IN A FEW SITES...MAINLY NORTH THROUGH THE EVENING TIME PERIOD. WITH CONVECTION ALREADY FIRING...THIS SEEMS REASONABLE. NOT EXPECTING MUCH IN THE WAY OF WIND OR HAIL...GIVEN THE SATURATED SOUNDINGS AND HIGH FREEZING LEVELS. DO HAVE SOME CLEARING LATE TONIGHT AS THE CONVECTION CEASES AND THE CONVECTIVE DEBRIS EVAPORATES...SO SOME LATE IFR IS NOT OUT OF THE QUESTION WITH VALLEY FOG. ALTHOUGH HAVE SOME SLIGHT CHANCE POPS INTO MONDAY...VFR IS EXPECTED TO PREVAIL THROUGH 18Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: CONVECTIVE TIMING AND COVERAGE...AND THE QUESTION OF FOG DEVELOPMENT LATE TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H M H H HTS CONSISTENCY H H H H H H H H H M H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M H H PKB CONSISTENCY H H H H H H H H H M M M CKB CONSISTENCY H H H H H H H H H M H H AFTER 18Z MONDAY... IFR OR WORSE FOG EXPECTED AGAIN FOR MOST VALLEYS DURING PREDAWN HOURS TUESDAY MORNING AND POSSIBLY WEDNESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...26/30 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...26
Hazardous weather outlook, Jul 3, 3:43 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 343 AM EDT SUN JUL 3 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040745- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 343 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 6:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
646 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 SE AUDRA STATE PARK 39.02N 80.04W
07/03/2011 E0.25 INCH BARBOUR WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100757
JFDSpecial weather statement, Jul 3, 6:53 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT SUN JUL 3 2011
OHZ076-WVZ010-011-032330-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
653 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
PLEASANTS AND TYLER COUNTIES...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ST. MARYS...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR ST. MARYS AROUND 700 PM...FRIENDLY AROUND 725
PM AND FRIENDLY AROUND 730 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3958 8088 3938 8091 3938 8094 3935 8095
3942 8134 3958 8129 3959 8122 3958 8119
3958 8104 3955 8103 3961 8095
25Local storm report, Jul 3, 7:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
702 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG ELKINS 38.93N 79.85W
07/03/2011 RANDOLPH WV 911 CALL CENTER
TREES DOWN ON CHENOWETH CREEK ROAD
&&
EVENT NUMBER RLX1100758
JFDLocal storm report, Jul 3, 7:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
704 PM EDT SUN JUL 3 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL TALLMANSVILLE 38.84N 80.16W
07/03/2011 U1.00 INCH UPSHUR WV PUBLIC
&&
NNNNSpecial weather statement, Jul 3, 7:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 714 PM EDT SUN JUL 3 2011 WVZ028>030-032345- BRAXTON WV-GILMER WV-LEWIS WV- 714 PM EDT SUN JUL 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GILMER... NORTHEASTERN BRAXTON AND SOUTHERN LEWIS COUNTIES... AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF GLENVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SAND RUN AROUND 730 PM AND WALKERSVILLE AROUND 745 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 77 AND 88. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3894 8040 3875 8042 3885 8073 3894 8072 25
Special weather statement, Jul 3, 7:31 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT SUN JUL 3 2011
WVZ038-039-047-040000-
RANDOLPH WV-UPSHUR WV-WEBSTER WV-
731 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...
SOUTHWESTERN UPSHUR AND WEST CENTRAL RANDOLPH COUNTIES...
AT 729 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
SUTTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR HACKER VALLEY AROUND 740 PM...EDEN AROUND 745
PM AND HELVETIA AROUND 800 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8011 3868 8049 3873 8047 3874 8045
3872 8044 3873 8042 3872 8041 3874 8039
3877 8040 3874 8010
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:48 PM EDT | Special Weather Statement | RLX | Doddridge | 27 min |
| Jul 3, 5:00 PM EDT | Special Weather Statement | RLX | Harrison | 30 min |
| Jul 3, 5:27 PM EDT | Special Weather Statement | RLX | Harrison | 33 min |
| Jul 3, 5:29 PM EDT | Special Weather Statement | RLX | Harrison | 31 min |
| Jul 3, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 49 min |
| Jul 3, 5:52 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Ritchie | 34 min |
| Jul 3, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph | 37 min |
| Jul 3, 6:16 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Randolph, Upshur | 44 min |
| Jul 3, 6:53 PM EDT | Special Weather Statement | RLX | Pleasants | 37 min |
| Jul 3, 7:14 PM EDT | Special Weather Statement | RLX | Lewis | 31 min |
| Jul 3, 7:31 PM EDT | Special Weather Statement | RLX | Webster | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.